MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Scar Tissue (2060)
Date of Event 06/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2013) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2014 ¿ patient was diagnosed with chronic right groin pain, entrapment of ilioinguinal nerve, left inguinal hernia thereby underwent open repair with the implant of perfix plugs (left ¿ device 1, 2).Per op notes, ¿on left side, ilioinguinal nerve was excised.There was a laxity and weakness of the inguinal floor.A piece of perfix plug (device 1, 2) were placed over the inguinal floor and secured to conjoint tendon, shelving edge using sutures.On right side, the planes were consistent with scarring and infection.The nerve and portion of old mesh was excised.The remainder of mesh was incorporated into surrounding tissue.The moderate sized defect was noted.¿ (note: the mesh removed from right inguinal side in this procedure was unknown) (b)(6) 2014 ¿ patient had inflammation, scar tissue, adhesion thereby underwent open repair with the removal of meshes (device 1, 2).Per op notes, ¿on left side, scar tissue was freed.The underlying mesh (device 1, 2) was excised from adherent scar tissue.On right groin, scar tissue was excised.The unknown mesh was retracted in anterior fashion.The unknown mesh and overlying balled up mesh near pubic tubercle was removed.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24266564
Report Number1213643-2026-00085
Device Sequence Number18647233
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)180628(10)HUXF0194
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number0112970
Device Lot NumberHUXF0194
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale